Just a few questions from our Pharmacist before you checkout to make sure this medicine is safe for you.
What is Telfast?
Telfast is a medicine that helps to relieve the symptoms of allergies associated with hay fever, as well as other concerns such as conjunctivitis, eczema, insect bites and some food allergies. Telfast contains the active ingredient fexofenadine, which is a type of medicine known as an antihistamine.
What is the recommended dosage?
Adults and children aged 12 and over should take one 120mg tablet a day. You swallow your Telfast tablet whole with water before a meal, and your symptoms should be relieved within 1 hour, lasting for the next 24 hours.
If you forget to take your daily dose, just take your next one as normal at the correct time. Don’t take a double dose to make up for a forgotten tablet.
How does fexofenadine relieve allergy symptoms?
Telfast tablets contain 120mg of the active ingredient fexofenadine, a type of medicine known as an antihistamine. When you’re exposed to pollen, the cells in the lining of your nose and eyes release a chemical called histamine. Histamine causes inflammation, leading to those telltale hayfever symptoms like sneezing, watery eyes or a runny nose. Antihistamines like fexofenadine can block the effects of histamines quickly and effectively, meaning you can get back to normal and start feeling better in no time.
What causes hay fever?
Hayfever is a really common allergic condition that affects up to one in five people. It usually bothers us in the spring or summer seasons when plants start to release pollen, a fine powder let out by plants as part of their reproductive cycle. The proteins in pollen can cause your nose, throat, eyes and sinuses to become swollen and inflamed. The main three types of pollen that can trigger allergic reactions are:
Tree pollen is released during spring, followed by grass pollen around the beginning of summer and weed pollen in the late autumn. There’s no way of curing an allergy to pollen, but antihistamines like Telfast can help to manage the symptoms effectively and help you to carry on as normal. It’s also been found that hay fever gets better with age, and sometimes your symptoms may end up going away altogether.
Is Telfast suitable for pregnant or breastfeeding women?
If you are pregnant, think you may be pregnant, are trying to become pregnant, you should not take Telfast unless your doctor or Chemist4U pharmacist has told you it’s necessary. You should not take Telfast if you’re breastfeeding.
Is Telfast suitable for children?
Telfast is not recommended for children under the age of 12. If your child is suffering from hayfever or other allergy symptoms, speak to a Chemist4U pharmacist for suitable alternatives or browse our wide range of allergy treatments.
Will Telfast make me feel drowsy?
The active ingredient in Telfast, fexofenadine, is a non-drowsy antihistamine. This means it’s unlikely that Telfast will affect your ability to drive or operate machinery, but you should make sure you don’t experience any side effects that make you feel dizzy or sleepy before doing so.
When should this medication not be used?
Telfast is usually safe for most adults and children over 12. You should not, however, take Telfast if you are allergic to fexofenadine or any of the other ingredients in this medicine. Talk to your doctor or Chemist4U pharmacist if:
You are taking any other medicines or herbal remedies, including those obtained without a prescription.
You have problems with your liver or kidneys.
You have ever had heart disease - this kind of medicine can lead to a fast or irregular heartbeat.
You are elderly.
If you are taking indigestion remedies containing aluminium or magnesium, these may have an effect on how well Telfast will work. Because of this, it is recommended that you leave 2 hours between taking Telfast and an indigestion treatment.
Are there any side effects?
Like all medicines, there’s a possibility that you may experience some side effects when you take Telfast, but these won’t affect everybody. Make sure to stop taking Telfast and seek immediate medical help if you experience any signs of an allergic reaction (swelling of the face, lips, tongue or throat and difficulty breathing). Some common and uncommon side effects of Telfast may include:
Tiredness or sleepiness (uncommon)
There are also some additional side effects that may occur, but the frequency cannot be estimated from the available data. These are:
Fast or irregular heartbeat
Skin rash and itching
If you experience any side effects, including any not included in the patient information leaflet, you can report them using the MHRA Yellow Card Scheme.
Do I need a prescription for Telfast?
You do need a prescription for Telfast in the UK. Our healthcare professionals can provide prescriptions if they think this treatment would be right for you and your condition. When you click the button which reads “Start Consultation” at the top of this page, you’ll see a short questionnaire set up by our healthcare team which is designed to help them understand your medical needs. Just like an in-person consultation with your GP, our doctors will assess your answers to their questions and write a prescription for the treatment they think will be best for you. You’ll then be able to pay for your medication and we’ll send it out to you quickly and in discreet packaging.
Keep out of sight and reach of children. Do not use Telfast after the expiry date, referring to the last day of the month stated on the packaging.
This product is a medicine; make sure to speak to your doctor or Chemist4U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
The hay fever calendar
10 tips to prevent hay fever at home
When you’re suffering from hay fever it can make the Spring and Summer months unbearable.
It feels like everything you do makes you a magnet for pollen and you get really sick of explaining that you’re not upset, your eyes are just watering with your allergies!
That’s why we’ve collected 10 simple tips that will help to keep you safe from hay fever when you’re at home this allergy season, keep reading to find out what you can do to keep your home pollen-free!
Hay Fever Statistics UK
Do I have hay fever or a cold?
It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.
But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?
There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.
Which hay fever treatment is right for me?
Can I take two kinds of hay fever medication at once?
Some hay fever sufferers may even find that when they do find a hay fever medication that works, it doesn’t completely get rid of all of their annoying hay fever symptoms.
If you’ve ever found yourself in this situation, you may start to wonder if one kind of hay fever medication is enough, and whether it would be safe to take more than one at the same time.
What can I do to treat my child's hay fever?
Does your child have the sniffles and the sneezes long after cold and flu season is over? Your little one could be suffering with hayfever. Hayfever is a common allergy, with up to 40% of children suffering with hayfever, but there are things you can do to help.
Today, we’re going to take a look at all things hayfever and what you can do to help your child through hayfever season.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Customers can read our full returns policy by clicking here